Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 118, NWS Boston/Norton, MA

July 29, 2007Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 29, 2007, 1:13 PM EDT for Plymouth County, Massachusetts. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2007, 1:13 PM EDT (17:13 UTC)
Expired
Jul 29, 2007, 1:45 PM EDT
In force
32 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Plymouth County, MA

The radar

The Boston radar (KBOX), 28 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 5.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2007-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 534 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2007-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
534 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 291714
SVRBOX
MAC023-291745-
/O.NEW.KBOX.SV.W.0118.070729T1713Z-070729T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
113 PM EDT SUN JUL 29 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...
  THIS INCLUDES THE CITY OF PLYMOUTH...

* UNTIL 145 PM EDT

* AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PLYMPTON...OR ABOUT 9 MILES NORTHWEST OF PLYMOUTH...AND MOVING     
  SOUTHEAST AT 15 MPH. TORRENTIAL DOWNPOURS WITH LOCALIZED FLOODING 
  CAN BE EXPECTED.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLYMPTON BY 120 PM EDT...
  PLYMOUTH BY 130 PM EDT...
  CARVER BY 135 PM EDT...

LAT...LON 4206 7084 4193 7062 4184 7079 4204 7089
TIME...MOT...LOC 1713Z 326DEG 17KT 4199 7081

$$

NOCERA
2 follow-up statements
000 
WWUS51 KBOX 291733
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
131 PM EDT SUN JUL 29 2007

MAC023-291745-
/O.CON.KBOX.SV.W.0118.000000T0000Z-070729T1745Z/
PLYMOUTH MA-
131 PM EDT SUN JUL 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR CENTRAL PLYMOUTH COUNTY...

AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR PLYMPTON...AND WAS DRIFTING SOUTHEAST AT 5 MPH.

THIS STORM WILL PASS THROUGH PLYMOUTH BEFORE 145 PM.

IN ADDITION...ANOTHER SEVERE THUNDERSTORM WAS DEVELOPING NEAR
LAKEVILLE. THIS STORM WAS DRIFTING SLOWLY SOUTH...AND SHOULD REMAIN 
BETWEEN LAKEVILLE AND ROCHESTER THROUGH 145 PM.

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4206 7084 4193 7062 4184 7079 4204 7089
TIME...MOT...LOC 1731Z 326DEG 17KT 4192 7075

$$

JWD
000 
WWUS51 KBOX 291746
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
144 PM EDT SUN JUL 29 2007

MAC023-291754-
/O.EXP.KBOX.SV.W.0118.000000T0000Z-070729T1745Z/
PLYMOUTH MA-
144 PM EDT SUN JUL 29 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PLYMOUTH COUNTY
EXPIRES AT 145 PM EDT...

THE SEVERE THUNDERSTORM WHICH WAS NEAR PLYMPTON HAS WEAKENED...SO 
THE WARNING WILL BE ALLOWED TO EXPIRE.

HOWEVER...ANOTHER STRONG THUNDERSTORM WAS LOCATED SOUTH OF 
LAKEVILLE. IT WILL BRING LOCALLY HEAVY RAIN TO AREAS BETWEEN 
LAKEVILLE AND ROCHESTER THROUGH 245 PM...SO BE ALERT FOR POOR 
DRAINAGE FLOODING ON ROADWAYS.

LAT...LON 4206 7084 4193 7062 4184 7079 4204 7089
TIME...MOT...LOC 1744Z 326DEG 17KT 4187 7070

$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 10:10 AM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jul 29, 10:10 AM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1010 AM EDT SUN JUL 29 2007

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS SOUTHERN NEW
ENGLAND TODAY AND MONDAY. THIS WILL CONTINUE TO RESULT HUMID
CONDITIONS ALONG WITH DAYTIME SHOWERS AND THUNDERSTORMS WITH LOCALLY
TORRENTIAL DOWNPOURS.  MAINLY DRY AND TYPICAL SUMMERTIME WARMTH IS
EXPECTED TUESDAY THROUGH THURSDAY...BEFORE THE NEXT COLD FRONT
BRINGS THE CHANCE OF SCATTERED SHOWERS/THUNDERSTORMS BY FRIDAY.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...
LATEST SURFACE ANALYSIS INDICATES WEAK BOUNDARY DRAPED ALONG THE
SOUTH COAST OF RI AND MA AT 9 AM. APPEARS THIS BOUNDARY WILL BE
ABORBED OR BECOME PART OF THE SEABREEZE FRONT THIS AFTERNOON...
DRIFTING INLAND WITH TIME. THIS WILL LIKELY BE THE FOCUS FOR
AFTERNOON THUNDERSTORMS. THEREFORE...HIGHEST CHANCES FOR TSTMS WILL
LIKELY BE ALONG AND NW OF I95...WHICH IS HANDLED WELL IN CURRENT
FORECAST.

AT THE COAST...INCLUDING CAPE COD AND THE ISLANDS...WITH SEABREEZE
FRONT AND ASSOCIATED CONVERGENCE ZONE DRIFTING INLAND...MORE STABLE
MARINE LAYER WILL ADVECT INTO THE COASTAL PLAIN WHICH MAY SPARE MOST
OF OUR BEACHES FROM TSTMS THIS AFTERNOON. ALTHOUGH...WITH MID LEVEL
FLOW FROM THE WEST /ALBEIT WEAK/ CAN NOT RULE OUT SOME CONVECTION
SPILLING EASTWARD AFFECTING SOME BEACHES...ESPECIALLY EASTERN MA.

MODIFIED 12Z SOUNDING FROM CHH WITH A SURFACE TEMP OF 85F AND DEW PT
OF 70F YIELDS 2500 J/KG OF CAPE  DESPITE WEAK MID LEVEL WINDS AND
LACK OF DEEP LAYER SHEAR...THIS AMOUNT OF CAPE WILL LIKELY YIELD SOME
STRONG UPDRAFTS SUPPORTING SMALL TO PERHAPS LARGE HAIL. IN
ADDITION...A FEW OF THE STRONGER STORMS WITH ELEVATED CORES MAY
RESULT IN STRONG WINDS AS CELLS COLLAPSE. THEREFORE...ONLY CHANGE TO
FORECAST WILL BE TO INCLUDE SOME ENHANCED WORDING FOR SOME STORMS
CAPABLE OF PRODUCING GUSTY WINDS AND HAIL. ALTHOUGH...NOT EXPECTING
STORMS TO BE AS ORGANIZED AS YESTERDAY GIVEN LACK OF DEEP LAYER
SHEAR AND WEAK MID LEVEL WINDS.

AS PREVIOUS FORECASTER MENTIONED...MAIN THREAT TODAY WITH STORMS
WILL BE TORRENTIAL DOWNPOURS GIVEN PWATS OF 1.6...SURFACE DEW PTS
AROUND 70 AND SLOW MOVING STORMS PER WEAK MID LEVEL FLOW.

AS FOR THE CONVECTION CURRENTLY ACROSS SOUTHEAST PA...THESE STORMS
ARE TIED TO MID LEVEL SHORT WAVE EXITING THE GREAT LAKES. GIVEN THE
MID LEVEL FLOW IS VERY WEAK...THIS FEATURE AND ITS ASSOCIATED LIFT
WILL REMAIN WEST OF THE REGION TODAY.

OTHERWISE...REMAINDER OF FORECAST LOOKS.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH 6 PM MONDAY/...
ANY SHOWER OR THUNDERSTORM ACTIVITY SHOULD WANE DURING THE EVENING
HOURS. THE GFS IS QUITE BULLISH OVERNIGHT WITH ITS QPF...BUT
THINKING THAT THE LOSS OF DAYTIME HEATING SHOULD ALLOW FOR THE
ACTIVITY TO DIMINISH. WENT WITH SLIGHT CHANCE POPS FOR THE OVERNIGHT
PERIOD. LOOK FOR THE REDEVELOPMENT OF FOG AND STRATUS AS LOW LEVELS
REMAIN VERY MOIST.

PRETTY MUCH THE SAME STORY WILL EXIST FOR MONDAY...WITH THE FRONTAL
BOUNDARY CONTINUING TO SHOW LITTLE IN THE WAY OF MOVEMENT.
THEREFORE...WOULD EXPECT THE SAME RESULT AS SUNDAY WITH LATE MORNING
AND AFTERNOON SHOWERS AND THUNDERSTORMS REDEVELOPING WITH THE
ATTENDANT RISK OF TORRENTIAL DOWNPOURS. THE FRONTAL BOUNDARY MAY BE
DISPLACED A TAD FURTHER EAST THAN ON SUNDAY...SO THE BEST CHANCE OF
SHOWERS AND THUNDERSTORMS MAY BE OVER THE EASTERN ZONES.

THE SEVERE WEATHER THREAT MAY INCREASE A BIT FOR MONDAY DESPITE THE
WIND PROFILE REMAINING QUITE WEAK. BOTH THE NAM AND GFS INDICATE
THAT DRIER AIR MAY ADVECT INTO THE MID LEVELS MONDAY AFTERNOON. THIS
WOULD ALLOW SFC TO MID LEVEL THETA-E DIFFERENTIALS TO MEET OR EXCEED
20 KELVIN WHICH TENDS TO SUPPORT WET MICROBURSTS. WILL HAVE TO SEE
HOW THIS PANS OUT...BUT WILL INCLUDE GUSTY WINDS IN THE THUNDERSTORM
WORDING FOR MONDAY.

STAYED CLOSE TO MAV FOR MAXES...WHICH YIELDS MID 80S.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MONDAY NIGHT...
SCATTERED DIURNAL SHOWERS/THUNDERSTORMS DIMINISH MONDAY EVENING WITH
THE LOSS OF DAYTIME HEATING.  OTHERWISE...LOW CLOUDS STRATUS MAY
HANG TOUGH ON THE SOUTH COAST WITH LOTS OF LOW LEVEL MOISTURE STILL
IN PLACE.  ACROSS THE INTERIOR...AT LEAST PARTIAL CLEARING IS
EXPECTED BUT AREAS OF PATCHY FOG WILL PROBABLY DEVELOP WITH LIGHT
WINDS AND REMAINING LOW LEVEL MOISTURE.  LOW TEMPERATURES SHOULD
FALL MAINLY INTO THE 60S.

TUESDAY AND TUESDAY NIGHT...
UPPER LEVEL DISTURBANCE WILL HAVE FINALLY MOVED EAST OF THE REGION.
THEREFORE...WE EXPECT PARTLY TO MOSTLY SUNNY SKIES AND TYPICAL
SUMMER WEATHER.  HIGH TEMPERATURES SHOULD BE MAINLY IN THE UPPER
80S...ALTHOUGH A FEW DEGREES COOLER ON THE IMMEDIATE COAST WITH SEA
BREEZES.  CAN NOT RULE OUT A FEW ISOLATED SHOWER/THUNDERSTORMS DURING
THE HEAT OF THE AFTERNOON... SO WILL CARRY AT 15 TO 20 POP IN THE
AFTERNOON.  EVEN IF THIS OCCURS THOUGH AREAL COVERAGE SHOULD BE
QUITE LIMITED.

OTHERWISE...MOSTLY CLEAR SKIES ARE EXPECTED TUESDAY NIGHT WITH LOWS
FALLING INTO THE 60S.  WE PROBABLY WILL SEE A FEW HOURS OF PATCHY
FOG IN THE TYPICALLY PRONE LOCATIONS BUT IT SHOULD NOT BE AS BAD AS
RECENT NIGHTS.

WEDNESDAY AND THURSDAY...
SUMMERTIME WARMTH WILL CONTINUE AS SKIES SHOULD BE PARTLY TO MOSTLY
SUNNY.  HIGH TEMPERATURES SHOULD TOP OUT MAINLY IN THE 85 TO 90
DEGREE RANGE.  WEAK GRADIENT WILL ALLOW FOR SEA BREEZES KEEPING
HIGHS A FEW DEGREES COOLER ALONG THE IMMEDIATE COAST.  CAN NOT RULE
OUT AN ISOLATED SHOWER/THUNDERSTORM DURING THE HEAT OF THE
AFTERNOON...BUT EVEN IF THIS OCCURS AREAL COVERAGE SHOULD BE
EXTREMELY LIMITED AND NOT WORTH MENTIONING IN THE FORECAST.

FRIDAY...
A COLD FRONT APPROACHES THE REGION SOMETIME ON FRIDAY. COMPRESSIONAL
WARMING AHEAD OF THE FRONT SHOULD PUSH HIGHS INTO THE UPPER 80S AND
LOWER 90S ACROSS MUCH OF THE REGION AWAY FROM THE SOUTH COAST.  WILL
ALSO INCLUDE A CHANCE OF SHOWERS/THUNDERSTORMS WITH CONVERGENCE
ALONG THE FRONT...ALTHOUGH A GOOD CHUNK OF THE DAY MAY TURN OUT TO
BE RAIN FREE WHICH IS OFTEN THE CASE DURING THE CONVECTIVE SEASON.

SATURDAY...
FOR NOW WILL GO WITH A DRY FORECAST BUT THIS WILL HAVE TO BE
MONITORED IN CASE THE FRONT MOVES SLOWER THAN EXPECTED.  EITHER
WAY...HIGHS WILL PROBABLY TOP OUT WELL INTO THE 80S.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
PATCHES OF FOG AND STRATUS WILL CONTINUE TO PROVIDE FOR IFR
CONDITIONS ACROSS SOUTHERN NEW ENGLAND EARLY IN THE MORNING.
HOWEVER...CIGS SHOULD LIFT AND VSBYS SHOULD IMPROVE BY 12-13Z.
SHOWERS AND TSTMS ARE EXPECTED TO DEVELOP BY LATE MORNING OR EARLY
AFTERNOON ACROSS MOST OF SOUTHERN NEW ENGLAND WITH A STALLED FRONTAL
BOUNDARY IN PLACE. THESE WILL CONTAIN LOCALLY TORRENTIAL DOWNPOURS
WHICH WILL BRING DOWN CIGS AND VSBYS. SHOWER AND THUNDERSTORM
ACTIVITY WILL WANE THIS EVENING...BUT LOOK FOR THE REDEVELOPMENT OF
FOG AND STRATUS AS THE LOW LEVELS WILL REMAIN MOIST. ON
MONDAY...EXPECT A CARBON COPY OF SUNDAY WITH MORNING IFR CONDS AS
WELL AS AFTN SHOWERS AND TSTMS.

IN THE LONG TERM...
LOW CLOUDS AND FOG PATCHES MAY AFFECT THE SOUTH COAST MONDAY NIGHT
BRING IFR CONDITIONS.  ACROSS THE REST OF THE REGION...MAINLY VFR
CONDITIONS EXPECTED...BUT WE PROBABLY WILL SEE A FEW HOURS OF
MVFR/IFR CONDITIONS DEVELOP ACROSS A COUPLE OF OUR TERMINALS THAT ARE
NORMALLY PRONE TO FOG.

OTHERWISE...GENERALLY VFR CONDITIONS ARE EXPECTED IN THE TUESDAY
THROUGH THURSDAY TIME FRAME.  A COUPLE HOURS OF MVFR CONDITIONS ARE
POSSIBLE VERY EARLY EACH MORNING IN PATCHY FOG.

&&

.MARINE...
TRANQUIL WIND AND WAVE CONDITIONS WILL CONTINUE ON THE LOCAL WATERS
TODAY THROUGH MONDAY AS A WEAK PRESSURE GRADIENT REMAINS IN PLACE.
SEAS SHOULD REMAIN BELOW 3 FT AND WINDS BELOW 15 KT. THE ONLY FLY IN
THE OINTMENT WILL BE PATCHES OF DENSE FOG AS WELL AS SCATTERED
SHOWERS AND THUNDERSTORMS WITH THE ATTENDANT THREAT OF LIGHTNING.

IN THE LONG TERM...MONDAY NIGHT THROUGH THURSDAY SHOULD FEATURE
RATHER TRANQUIL CONDITIONS ON THE WATERS.  WINDS GENERALLY 15 KNOTS
OR LESS AND SEAS MAINLY 3 FEET OR LESS.  HOWEVER...ANOTHER ROUND OF
DENSE FOG WILL LIKELY AFFECT THE WATERS MONDAY NIGHT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...EKSTER
NEAR TERM...NOCERA
SHORT TERM...EKSTER
LONG TERM...FRANK
AVIATION...EKSTER/FRANK
MARINE...EKSTER/FRANK
Hazardous weather outlook, Jul 29, 3:50 AM EDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
350 AM EDT SUN JUL 29 2007

CTZ002>004-MAZ002>022-026-NHZ011-012-015-RIZ001>007-300800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
350 AM EDT SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP LATE THIS MORNING INTO
THE EARLY AFTERNOON. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING
TORRENTIAL DOWNPOURS AND LOCALIZED FLOODING. AN ISOLATED SEVERE CELL
CANT BE RULED OUT AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED TO REDEVELOP MONDAY AFTERNOON. ISOLATED
SEVERE STORMS WILL BE POSSIBLE ALONG WITH TORRENTIAL DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

ANZ230>237-250-254-255-270-MAZ023-024-RIZ008-300800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM-
DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
350 AM EDT SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MASSACHUSETTS...MASSACHUSETTS AND RHODE ISLAND COASTAL
WATERS...MASSACHUSETTS COASTAL WATERS...SOUTHERN RHODE ISLAND AND
RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG ARE EXPECTED ACROSS PORTIONS OF THE COASTAL
WATERS THIS MORNING AND AGAIN TONIGHT. VISIBILITIES MAY BE REDUCED TO
UNDER ONE QUARTER OF A MILE AT TIMES. IN ADDITION...SCATTERED SHOWERS
AND THUNDERSTORMS MAY AFFECT THE WATERS AT ANY TIME TODAY WITH HEAVY
DOWNPOURS AND CLOUD TO WATER LIGHTNING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED TO REDEVELOP MONDAY AFTERNOON. ISOLATED
SEVERE STORMS WILL BE POSSIBLE ALONG WITH TORRENTIAL DOWNPOURS.
LOCALLY DENSE FOG WILL BE POSSIBLE MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.

In the hours before

Special weather statement, Jul 29, 12:20 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1220 PM EDT SUN JUL 29 2007

MAZ018-291700-
WESTERN PLYMOUTH MA-
1220 PM EDT SUN JUL 29 2007

AT 1220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SLOW MOVING STRONG THUNDERSTORM WITH VERY HEAVY RAIN AND THE
POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 2 MILES
NORTHWEST OF EAST BRIDGEWATER...OR ABOUT 3 MILES SOUTHEAST OF
BROCKTON...MOVING EAST AT ONLY 5 MPH.

THE THUNDERSTORM WILL BE NEAR...EAST BRIDGEWATER BY 1240 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

NOCERA
Special weather statement, Jul 29, 12:49 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1249 PM EDT SUN JUL 29 2007

MAZ019-291715-
EASTERN PLYMOUTH MA-
1249 PM EDT SUN JUL 29 2007

AT 1249 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG SLOW MOVING THUNDERSTORM WITH TORRENTIAL DOWNPOURS AND THE
POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER
EXTREME EAST CENTRAL PLYMOUTH COUNTY...OR ABOUT 8 MILES SOUTHEAST OF
PLYMOUTH...MOVING EAST AT 5 MPH.

THE THUNDERSTORM WILL BE NEAR RURAL EASTERN PLYMOUTH COUNTY AT 100
PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

NOCERA

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:32 PM EDTMarine Weather StatementBOX9 hr
Jul 29, 7:07 PM EDTFlash Flood WarningBOXWorcester83 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.